Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Unknotting in $ M\sp{2}\times I$


Author: E. M. Brown
Journal: Trans. Amer. Math. Soc. 123 (1966), 480-505
MSC: Primary 57.20
DOI: https://doi.org/10.1090/S0002-9947-1966-0198482-0
MathSciNet review: 0198482
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] E. M. Brown and R. H. Crowell, Deformation rectractions of $ 3$-manifolds into their boundaries, Ann. of Math. 82 (1965), 445-458. MR 0182012 (31:6236)
  • [2] C. H. Edwards, Concentricity in $ 3$-manifolds, Trans. Amer. Math. Soc. 113 (1964), 406-423. MR 0178459 (31:2716)
  • [3] V. K. A. M. Gugenheim, Piecewise linear isotopy and embedding of elements and spheres. I, Proc. London Math. Soc. (3) 3 (1953), 29-53. MR 0058204 (15:336d)
  • [4] M. Hall, The theory of groups, Macmillan, New York, 1959. MR 0103215 (21:1996)
  • [5] P. J. Hilton and S. Wylie, Homology theory, Cambridge Univ. Press, New York, 1960. MR 0115161 (22:5963)
  • [6] C. D. Papakyriakopoulos, Dehn's lemma and the asphericity of knots, Ann. of Math. 66 (1957), 1-26. MR 0090053 (19:761a)
  • [7] A. Shapiro and J. H. C. Whitehead, A proof and extension of Dehn's lemma, Bull. Amer. Math. Soc. 64 (1958), 174-178. MR 0103474 (21:2242)
  • [8] J. Stallings, On fibering certain $ 3$-manifolds, Topology of $ 3$-manifolds and related topics, Prentice-Hall, Englewood Cliffs, N. J., 1961.
  • [9] -, On the loop theorem, Ann. of Math. 72 (1960), 12-19. MR 0121796 (22:12526)
  • [10] J. H. C. Whitehead, Simplicial spaces, nuclei, and $ m$-groups, Proc. London Math. Soc. (2) 45 (1939), 243-327.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57.20

Retrieve articles in all journals with MSC: 57.20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1966-0198482-0
Article copyright: © Copyright 1966 American Mathematical Society

American Mathematical Society